Alert archive / North Carolina / Flash Flood Warnings in 2024
Flash Flood Warning 6, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Aug 6, 2024, 6:30 PM EDT for Brunswick County, Columbus County, North Carolina; Horry County, South Carolina. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2024, 6:30 PM EDT (22:30 UTC)
- Expired
- Aug 6, 2024, 9:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Brunswick County, NC, Columbus County, NC, Horry County, SC
The radar
The Wilmington radar (KLTX), 19 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 7:07 PM EDT | FLASH FLOOD | 2 E North Myrtle Beach, SC | Flash flooding reported along several residential roads in Cherry Grove Beach. |
| Aug 6, 7:13 PM EDT | FLASH FLOOD | 2 Ne North Myrtle Beach, SC | Flash flooding in a backyard just off the Sea Mountain Highway. |
| Aug 6, 7:19 PM EDT | FLASH FLOOD | 1 E North Myrtle Beach, SC | Spring Street is washed out along 20th Avenue North and 21st Avenue North in Cherry Grove Beach. |
| Aug 6, 7:55 PM EDT | FLASH FLOOD | 5 Ssw Longs, SC | SC Highway Patrol reports road washout on Star Bluff Rd (north of Highway 90) |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
832
WGUS52 KILM 062230
FFWILM
NCC019-047-SCC051-070030-
/O.NEW.KILM.FF.W.0006.240806T2230Z-240807T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington NC
630 PM EDT Tue Aug 6 2024
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Southwestern Brunswick County in southeastern North Carolina...
South Central Columbus County in southeastern North Carolina...
East Central Horry County in northeastern South Carolina...
* Until 830 PM EDT.
* At 630 PM EDT, the public reported inundation of roads near the
intersection of Highway 9 and Highway 17 just inland of Cherry
Grove Beach. Between 2 and 4 inches of rain have fallen. The
expected rainfall rate is 2 to 4 inches in 1 hour. Additional
rainfall amounts of 1 to 2 inches are possible in the warned area.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Public reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
North Myrtle Beach, Sunset Beach, Ocean Isle Beach, Little River,
Cherry Grove Inlet, Little River Entrance, North Myrtle Beach
Airport, Iredell, Carolina Shores, Calabash, Brooksville, Longs,
Pireway, Wampee, Cherry Grove Beach, Dulah, Longwood, Grissettown,
Barefoot Landing Area Of North Myrtle Beach and Seaside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dangerous flooding from heavy rainfall can be expected, especially
near poor drainage areas and other flood prone locations. It is
harder to recognize flood dangers at night, as it will be difficult
to determine the depth of the water. Roads may be damaged or washed
away. Most flood deaths occur in vehicles. If flooding is observed,
then turn around, don't drown.
&&
LAT...LON 3389 7842 3385 7854 3383 7863 3379 7873
3399 7888 3409 7860
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...2-4 INCHES IN 1 HOUR
$$
IGB2 follow-up statements
790
WGUS52 KILM 070023
FFWILM
NCC019-047-SCC051-070130-
/O.EXT.KILM.FF.W.0006.000000T0000Z-240807T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington NC
823 PM EDT Tue Aug 6 2024
The National Weather Service in Wilmington has extended the
* Flash Flood Warning for...
Southwestern Brunswick County in southeastern North Carolina...
South Central Columbus County in southeastern North Carolina...
East Central Horry County in northeastern South Carolina...
* Until 930 PM EDT.
* At 823 PM EDT, several media reports have shown flooding across
parts of North Myrtle Beach and Cherry Grove Beach. Between 2.5
and 5 inches of rain have fallen. The expected rainfall rate is 2
to 4 inches in 1 hour. Additional rainfall amounts of about an
inch are possible in the warned area. Flash flooding is ongoing.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Public reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
North Myrtle Beach, Sunset Beach, Ocean Isle Beach, Little River,
Cherry Grove Inlet, Little River Entrance, North Myrtle Beach
Airport, Iredell, Carolina Shores, Calabash, Brooksville, Longs,
Pireway, Wampee, Cherry Grove Beach, Dulah, Longwood, Grissettown,
Barefoot Landing Area Of North Myrtle Beach and Seaside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dangerous flooding from heavy rainfall can be expected, especially
near poor drainage areas and other flood prone locations. It is
harder to recognize flood dangers at night, as it will be difficult
to determine the depth of the water. Roads may be damaged or washed
away. Most flood deaths occur in vehicles. If flooding is observed,
then turn around, don't drown.
&&
LAT...LON 3389 7842 3385 7854 3383 7863 3379 7873
3399 7888 3409 7860
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...2-4 INCHES IN 1 HOUR
$$
IGB437
WGUS72 KILM 070129
FFSILM
Flash Flood Statement
National Weather Service Wilmington NC
929 PM EDT Tue Aug 6 2024
NCC019-047-SCC051-070139-
/O.EXP.KILM.FF.W.0006.000000T0000Z-240807T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brunswick NC-Columbus NC-Horry SC-
929 PM EDT Tue Aug 6 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 930 PM EDT THIS EVENING FOR
SOUTHWESTERN BRUNSWICK, SOUTH CENTRAL COLUMBUS AND EAST CENTRAL
HORRY COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 800 AM EDT Friday for portions
of southeast North Carolina and northeast South Carolina.
&&
LAT...LON 3389 7842 3385 7854 3383 7863 3379 7873
3399 7888 3409 7860
$$
JLBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 4:29 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 6, 4:29 PM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Wilmington NC
429 PM EDT Tue Aug 6 2024
.SYNOPSIS...
Rainfall will increase in coverage and intensity today and
continue through at least Friday as Tropical Cyclone Debby
approaches and eventually lifts north of the area by late Fri
through on Saturday. Historic and life threatening flooding is
expected due to the very slow movement of Debby. The forecast
path of the storm across the forecast area is becoming better
established but still a 30 mile track difference could produce
differing end results. Improving weather and marine conditions
expected during the weekend into next week.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
The center of Debby is very slowly tracking ENE and will drift over
the shelf waters off the Georgia and southern South Carolina coast
through most or all of tomorrow as a result of weak steering
currents. Wind and wave action has cooled these shelf waters
considerably and this, along with the lack of a convectively active
inner core, will limit how much restrengthening Debby could achieve
before returning to somewhere along the South Carolina coast
sometime on Wednesday night/early Thursday morning. Across the area,
periods of generally light to moderate rain with occasionally
heavier rain showers and isolated thunderstorms will accompany rain
bands lifting north-northwestward through the period as Debby makes
slow northeastward progress. Heavy rainfall training over the same
areas can lead to flash flooding, as was observed earlier today in
Murrells Inlet and the Grand Strand area, but pinpointing exactly
when and where this may occur is difficult to predict given the
structure of Debby. Nevertheless, a HIGH risk for flash-flood-
producing rainfall continues through tomorrow and beyond as tropical
moisture and lift accompanying Debby keep the atmosphere primed for
extremely heavy rainfall rates. Do not cross flooded roadways if you
encounter one. Road washouts or a weakened subsurface that cannot
support a vehicle are a concern and can be difficult or impossible
to see, even during the day.
Temperatures will follow a very muted diurnal trend due to the
showers and extensive cloud cover, although subsidence between bands
could lead to thinner clouds which permit several degrees of warming
before another band knocks temperatures down. Lows in the middle 70s
and highs in the low 80s are forecast.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
T.S. Debby is expected to be meandering off the SC coast into
Wednesday night as it remains cut off from any significant steering
flow. Although the GFS remains an outlier with a further south and
west track than most other guidance through Thursday, the official
NHC guidance continues to show that the center will move slowly
north into northeast SC Thursday morning, continuing slowly into
central NC by Friday morning. It should begin to accelerate to the
northeast by Friday afternoon/evening as a H5 trough/closed low
swings across the upper Midwest. Extreme to catastrophic flooding
remains a primary concern in association with this slow moving
system. Periods of torrential rain are likely, particularly
Wednesday night into Thursday night as bands of heavy rain wrap
around on the eastern and northern sides of the circulation
center.
Temps will remain in a relatively tight diurnal range Wednesday
night through Thursday night, with lows in the low to mid 70s, and
highs in the lower 80s. By Friday, temps should climb into the mid
80s as winds turn SW ahead of a cold front. Will decrease PoPs from
categorical Thursday night to likely on Friday. Rainfall
shouldn't be as widespread Friday, however with the frontal
boundary draped to our west across the central Carolinas, do
expect radar to still be active.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
Deep moisture will be pushing off the northeast Saturday morning as
remnants of Debby lift rapidly towards New England. The front should
push to the coast by late Saturday, perhaps stalling just offshore,
as upper flow turns westerly. Convection should resume a more
typical diurnal trend through the period, with scattered afternoon
and evening showers/tstms possible each day.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
Challenging TAF period is expected with variable ceilings and
visibilities depending on where rain bands from Debby end up
tracking. In general, MVFR cigs and vis will dominate through
this evening with brief periods of VFR cigs/vis possible
between bands and IFR cigs/vis where heavier rain showers
occur. Thunder is possible along the coast, but trying to pin
down any period when it is more likely carries low confidence.
Tonight, IFR cigs are expected inland with MVFR cigs near the
coast. Continued shower activity should maintain a generally
MVFR vis overnight with periods of VFR vis between bands. As
Debby is expected to drift over water and strengthen somewhat
through Wednesday, winds should strengthen at all terminals
tomorrow, although how much will depend on how strong Debby
becomes.
Extended Outlook...MVFR/IFR expected as Tropical Storm Debby
affects the area through late week. A return to predominant VFR
conditions is expected on Saturday morning as Debby lifts away.
&&
.MARINE...
Through Wednesday...A Tropical Storm Warning continues for all
the coastal waters through Wednesday with dangerous marine
conditions persisting through the period and beyond. Wave
heights should remain generally in the 7-10 ft range through the
period. Southeast winds this evening and tonight will back to
east-southeast or easterly tomorrow as Debby drifts
northeastward. Tropical storm force sustained winds exceeding 34
kts are most likely in our SC waters and tropical storm force
gusts are likely in heavy showers/storms throughout all waters.
Wednesday night through Sunday...Hazardous conditions associated
with TS Debby will be the rule through the remainder of the week
as the system meanders into central NC by Friday. Conditions
will slowly improve across the waters Friday into Saturday as
winds turn SW, however advisories will still likely be required
into Saturday morning. A frontal boundary will approach from the
west Saturday night, perhaps stalling along the coast by Sunday.
Widespread showers/tstms Wednesday-Friday will become scattered
over the weekend.
&&
.TIDES/COASTAL FLOODING...
Other - Rip Currents: There is a high risk of rip currents across
all beaches through at least Thursday. High Surf Advisory, for
breaking wave heights of 6+ feet, is now in effect beginning this
afternoon for beaches south of Cape Fear and early Wednesday morning
for New Hanover and Pender County beaches.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...Tropical Storm Warning for NCZ106-108-110.
Flood Watch through Friday morning for NCZ087-096-099-105>110.
High Risk for Rip Currents until 8 PM EDT this evening for NCZ106-
108-110.
High Surf Advisory from 5 AM Wednesday to midnight EDT Friday
night for NCZ106-108.
Coastal Flood Advisory from 10 PM this evening to 2 AM EDT
Wednesday for NCZ107.
Storm Surge Watch for NCZ110.
High Surf Advisory until midnight EDT Friday night for NCZ110.
SC...Tropical Storm Warning for SCZ039-054>056-058.
Flood Watch through Friday morning for SCZ017-023-024-032-033-
039-054>056-058-059.
High Risk for Rip Currents until 8 PM EDT this evening for SCZ054-
056.
Storm Surge Watch for SCZ054-056.
High Surf Advisory until midnight EDT Friday night for SCZ054-
056.
MARINE...Tropical Storm Warning for AMZ250-252-254-256.
&&
SYNOPSIS...DCH
NEAR TERM...ABW
SHORT TERM...CRM
LONG TERM...CRM
AVIATION...ABW
MARINE...ABW/CRM
TIDES/COASTAL FLOODING...Hazardous weather outlook, Aug 6, 4:57 PM EDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 457 PM EDT Tue Aug 6 2024 AMZ250-252-254-256-072100- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 457 PM EDT Tue Aug 6 2024 ...TORNADO WATCH 607 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-SCZ017-023-024-072100- Robeson-Marlboro-Darlington-Dillon- 457 PM EDT Tue Aug 6 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ096-099-105-109-SCZ032-033-059-072100- Bladen-Columbus-Inland Pender-Inland Brunswick-Florence-Marion- Northern Horry- 457 PM EDT Tue Aug 6 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TORNADO WATCH 607 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-SCZ054-056-072100- Coastal Brunswick-Coastal Horry-Coastal Georgetown- 457 PM EDT Tue Aug 6 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TORNADO WATCH 607 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...STORM SURGE WATCH IN EFFECT... ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Rip Current Risk. Tornado Watch. Storm Surge Watch. Tropical Storm Warning. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Storm Surge Watch. Tropical Storm Warning. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-072100- Inland New Hanover- 457 PM EDT Tue Aug 6 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TORNADO WATCH 607 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-072100- Coastal Pender-Coastal New Hanover- 457 PM EDT Tue Aug 6 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TORNADO WATCH 607 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...HIGH SURF ADVISORY IN EFFECT FROM 5 AM WEDNESDAY TO MIDNIGHT EDT FRIDAY NIGHT... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Rip Current Risk. Tornado Watch. Tropical Storm Warning. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ039-055-058-072100- Williamsburg-Inland Georgetown-Central Horry- 457 PM EDT Tue Aug 6 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TORNADO WATCH 607 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 6, 1:18 PM EDT, 5 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
118 PM EDT Tue Aug 06 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM Flash Flood 1 S Murrells Inlet 33.54N 79.05W
08/06/2024 Georgetown SC Broadcast Media
Flash flooding along Belair Avenue in Murrells Inlet.
&&
Event Number ILM2400232
IGBLocal storm report, Aug 6, 1:40 PM EDT, 4 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
140 PM EDT Tue Aug 06 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM Flash Flood 2 ESE Murrells Inlet 33.54N 79.02W
08/06/2024 Georgetown SC Broadcast Media
Flash flooding caused a section of South Waccamaw Drive
to close about half a mile south of South Pointe Villas.
&&
Event Number ILM2400233
IGBLocal storm report, Aug 6, 2:00 PM EDT, 4 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
200 PM EDT Tue Aug 06 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 AM Tropical Cyclone 1 SW Murrells Inlet 33.54N 79.07W
08/06/2024 Georgetown SC Broadcast Media
Large tree down along Wesley Road in Murrells Inlet.
&&
Event Number ILM2400234
IGBLocal storm report, Aug 6, 2:11 PM EDT, 4 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
211 PM EDT Tue Aug 06 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM Tropical Cyclone 1 ENE Murrells Inlet 33.56N 79.04W
08/06/2024 Georgetown SC Public
Downed trees and power lines along US-17 near the
Riverwood Drive intersection.
&&
Event Number ILM2400235
IGBLocal storm report, Aug 6, 2:13 PM EDT, 4 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
213 PM EDT Tue Aug 06 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM Tropical Cyclone Frying Pan Shoals Buoy 33.44N 77.74W
08/06/2024 AMZ272 NC Buoy
Frying Pan Shoals Buoy recorded a wind gust of 39 knots
(~45 mph).
&&
Event Number ILM2400236
IGBLocal storm report, Aug 6, 2:14 PM EDT, 4 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
214 PM EDT Tue Aug 06 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM Tropical Cyclone Frying Pan Shoals Buoy 33.44N 77.74W
08/06/2024 AMZ272 NC Buoy
Frying Pan Shoals Buoy recorded a wind gust of 40.82
knots (~47 mph).
&&
Event Number ILM2400237
IGBThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:05 PM EDT | Rip Current Statement | ILM | Brunswick, New Hanover, Pender | 48 hr |
| Aug 5, 10:41 PM EDT | Tropical Storm Warning | ILM | Brunswick, Columbus, New Hanover, Pender | 63 hr |
| Aug 6, 2:41 AM EDT | High Surf Advisory | ILM | Brunswick, New Hanover, Pender | 3 days |
| Aug 6, 5:59 AM EDT | Special Marine Warning | ILM | 61 min | |
| Aug 6, 7:02 AM EDT | Special Marine Warning | ILM | 58 min | |
| Aug 6, 7:56 AM EDT | Special Marine Warning | ILM | 112 min | |
| Aug 6, 8:22 AM EDT | Special Marine Warning | ILM | 23 min | |
| Aug 6, 8:32 AM EDT | Tornado Warning | ILM | Brunswick | 28 min |
| Aug 6, 8:40 AM EDT | Special Marine Warning | ILM | 56 min | |
| Aug 6, 8:57 AM EDT | Special Marine Warning | ILM | 33 min | |
| Aug 6, 9:04 AM EDT | Tornado Warning | ILM | Brunswick, Columbus | 26 min |
| Aug 6, 9:38 AM EDT | Special Marine Warning | ILM | 52 min | |
| Aug 6, 10:28 AM EDT | Special Marine Warning | ILM | 17 min | |
| Aug 6, 12:06 PM EDT | Special Marine Warning | ILM | 39 min | |
| Aug 6, 1:07 PM EDT | Tornado Warning | ILM | Brunswick, Columbus | 12 min |
| Aug 6, 1:11 PM EDT | Tornado Warning | ILM | Brunswick | 12 min |
| Aug 6, 3:32 PM EDT | Special Marine Warning | ILM | 28 min | |
| Aug 6, 3:34 PM EDT | River Flood Warning | ILM | Pender | 13 days |
| Aug 6, 3:51 PM EDT | Tornado Warning | ILM | Brunswick | 24 min |
| Aug 6, 4:07 PM EDT | Tornado Warning | ILM | Brunswick, Columbus | 38 min |
| Aug 6, 4:20 PM EDT | Coastal Flood Advisory | ILM | New Hanover | 10 hr |
| Aug 6, 5:56 PM EDT | Special Marine Warning | ILM | 34 min | |
| Aug 5, 9:34 PM EDT | River Flood Warning | ILM | Florence | 6 days |
| Aug 6, 9:09 AM EDT | Tornado Warning | ILM | Georgetown, Williamsburg | 24 min |
| Aug 6, 9:46 AM EDT | Flash Flood Warning | ILM | Georgetown, Horry, Marion | 5 hr |
| Aug 6, 10:44 AM EDT | River Flood Warning | ILM | Horry, Marion | 18 days |
| Aug 6, 10:44 AM EDT | River Flood Warning | ILM | Dillon, Horry, Marion | 16 days |
| Aug 6, 10:44 AM EDT | River Flood Warning | ILM | Horry | 25 days |
| Aug 6, 10:44 AM EDT | River Flood Warning | ILM | Florence, Marion | 21 days |
| Aug 6, 10:48 AM EDT | River Flood Warning | ILM | Williamsburg | 21 days |
| Aug 6, 11:04 AM EDT | Flash Flood Warning | ILM | Horry | 4 hr |
| Aug 6, 6:30 PM EDT | Tornado Warning | ILM | Horry | 19 min |
Nearby
Flash Flood Warnings in North Carolina, 2024Flash Flood Warnings in South Carolina, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.